Hail, Goshen
- When
- September 29, 5:02 PM MST to 5:04 PM MST
- Where
- Goshen County, Lingle
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.140, -104.350
Pea to quarter size hail was observed at Lingle.
A thunderstorm produced large hail in east central Goshen County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm produced large hail in east central Goshen County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 29, 2:50 PM MST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 350 PM MDT TUE SEP 29 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 350 PM MDT TUE SEP 29 2015 ISOLATED SHOWERS AND WEAK THUNDERSTORMS WILL TRY TO SHIFT INTO THE PLAINS THIS EVENING. LOW LEVEL CAP WILL KEEP THUNDERSTORMS FROM MAKING IT VERY FAR EAST. MOST THUNDERSTORM ACTIVITY OR AT LEAST ANY STRONGER THUNDERSTORMS SHOULD DIE OFF AROUND INTERSTATE 25. THERE IS THE POTENTIAL FOR SOME SHOWERS AND THUNDERSTORMS TO BECOME ELEVATED AS THE LEFT EXIT REGION OF AN UPPER LEVEL JET SLIDES INTO THE AREA THIS EVENING. HRRR MODEL...WHICH HAS HANDLED SHOWER AND THUNDERSTORM ACTIVITY FAIRLY WELL THE LAST COUPLE DAYS DOES DEVELOP ELEVATED CONVECTION. BASED ON THE HRRR THE ACTIVITY OVER THE SOUTHERN LARAMIE RANGE WILL DIE OFF AS IT MOVES INTO SOUTHEAST WYOMING/NORTHEAST COLORADO WHILE ANOTHER BATCH OF ACTIVITY WILL FORM OVER THE NORTHERN LARAMIE RANGE LATE THIS AFTERNOON AND THEN MOVE SOUTHEAST INTO THE SOUTHERN NEBRASKA PANHANDLE BY MID EVENING. FORECAST POPS GENERALLY REPRESENT THE HRRR SOLUTION THROUGH THIS EVENING. SEVERE THUNDERSTORM ARE VERY UNLIKELY BUT A FEW WINDS GUSTS UPWARDS OF 50 MPH AND PEA SIZED HAIL CAN NOT BE RULED OUT WITH A FEW STRONGER THUNDERSTORMS. LOW STRATUS AND PATCHY FOG WILL REDEVELOP OVER MUCH OF THE PLAINS THIS EVENING. NOT CONFIDENT IN HOW FAR WEST AND NORTH THE STRATUS AND FOG WILL MAKE IT BUT IT COULD PARALLEL THE LARAMIE RANGE FOR A WHILE TONIGHT. WINDS SHOULD BECOME WEST ALONG THE LARAMIE RANGE AFTER MIDNIGHT WHICH WILL BEGIN TO ERODE THE WESTERN FLANKS OF FOG AND STRATUS. COULD ALSO SEE SOME DRIZZLE TONIGHT INTO THE NEBRASKA PANHANDLE AS THERE WILL BE AN AREA OF WEAK THETAE ADVECTION NEAR THE TOP OF A SHALLOW SATURATED INVERSION. MOST OF THE FOG/LOW STRATUS/DRIZZLE WILL ERODE EASTWARD INTO THE PLAINS THROUGH THE DAYLIGHT HOURS TOMORROW BUT PLACES LIKE ALLIANCE AND SIDNEY NEBRASKA MAY NOT SEE THE SUN TOMORROW AS A LOW LEVEL INVERSION MAY HOLD THE STRATUS IN PLACE. CHANCES FOR THUNDERSTORMS WILL BE MINIMAL WEDNESDAY WITH THE MAIN CHANCES IN AND NEAR THE SNOWY RANGE AND SIERRA MADRE RANGE. THE MODELS ARE SHOWING SURFACE BASED CAPES OF 500-1000 J/KG INTO THE PLAINS WEDNESDAY AFTERNOON. THE MAIN QUESTION IS WHETHER OR NOT THE CAP WILL HOLD AND IF THERE WILL BE ANY UPPER LEVEL SUPPORT IN PLACE. NOT CONFIDENT THERE WILL BE STORMS INTO THE PLAINS BUT IT WILL BE SOMETHING TO WATCH. MORE FOG AND LOW STRATUS LIKELY FOR THE PLAINS WEDNESDAY NIGHT INTO THURSDAY MORNING. SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS AGAIN THURSDAY AFTERNOON. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 300 PM MDT TUE SEP 29 2015 RAIN AND SHOWERS SHOULD SPREAD ACROSS THE CWA DURING THE DAY FRIDAY AS THE WESTERN CONUS UPPER TROF MOVES EAST AND PIVOTS ACROSS THE CWA THROUGH FRIDAY NIGHT. SOME SNOW STILL POSSIBLE OVER THE HIGHER MTNS BUT NOT A LOT OF COLD AIR WITH THIS SYSTEM SO ANY ACCUMULATIONS INTO SAT MORNING SHOULD BE ON THE LOW SIDE. SOME LULL IN THE PCPN ON SATURDAY BEFORE NEXT IMPULSE IN THE FLOW ROTATES ACROSS SAT NIGHT BRINGING ANOTHER ROUND OF PCPN. IN THE MEANTIME A POTENT UPPER LOW WILL DROP DOWN ALONG THE WEST COAST SAT NIGHT AND SUNDAY BEFORE BEGINNING A SLOW DRIFT NORTHEAST EARLY NEXT WEEK. SHORT RIDGING WILL BUILD OVER THE CWA SUNDAY DRYING THINGS OUT AND ALLOWING FOR MILDER TEMPS AFTER A COOL DAY SATURDAY. THIS SHOULD CONTINUE THROUGH MOST OF MONDAY BEFORE THE UPPER LOW BEGINS SPREADING PCPN BACK OVER THE CWA MONDAY NIGHT INTO TUESDAY. AGAIN SNOWS LOOK TO BE CONFINED TO THE HIGHER MTN ELEVATIONS. TEMPERATURES REMAINING MILD...CLOSE TO SEASONAL AVERAGES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1129 AM MDT TUE SEP 29 2015 VFR EXPECTED ACROSS THE SE WY TERMINALS THOUGH KCYS MAY HOLD AN MVFR CIG BRIEFLY. OVER THE PANHANDLE WDSPRD MVFR CIGS SHOULD RISE SLOWLY TO VFR CIGS THIS AFTERNOON BUT LIKELY WILL LOWER AGAIN TONIGHT. A FEW SHOWERS AND TSTRMS POSSIBLE THIS AFTERNOON INTO THIS EVENING BUT COVERAGE EXPECTED TO BE ISOLATED. && .FIRE WEATHER... ISSUED AT 350 PM MDT TUE SEP 29 2015 HUMIDITY VALUES WILL DIP INTO THE 20 TO 25 PERCENT RANGE OVER SOUTH CENTRAL WYOMING WEDNESDAY AND THURSDAY AFTERNOON WITH WIND GUSTS BETWEEN 20 TO 25 MPH. THAT WILL BE THE ONLY AREA WITH ANY FIRE WEATHER CONCERNS THIS WEEK. OTHERWISE RELATIVE HUMIDITY VALUES WILL REMAIN ON THE HIGH SIDE OVER THE PLAINS THIS WEEK. AN UPPER LEVEL LOW IS STILL EXPECTED TO IMPACT THE REGION LATE FRIDAY THROUGH SATURDAY. WIDESPREAD WETTING RAIN IS LIKELY ALONG WITH SNOW INTO THE MOUNTAINS OF SOUTHEAST WYOMING. MOST SNOW ACCUMULATIONS WILL BE ABOVE 9000 FEET BUT COULD SEE SOME SNOW AS LOW AS 8000 FEET. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SML LONG TERM...RE AVIATION...RE FIRE WEATHER...SML
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1105 AM MDT TUE SEP 29 2015 WYZ101>119-301000- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1105 AM MDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE MOUNTAINS AND FOOTHILLS AND THEN MOVE EAST INTO THE ADJACENT PLAINS BY LATE THIS AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED. FOG WILL BE POSSIBLE TONIGHT MAINLY IN AREA ALONG AND EAST OF THE LARAMIE RANGE AND INTO THE PLAINS OF SOUTHEAST WYOMING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PACIFIC LOW PRESSURE SYSTEM WILL IMPACT THE ROCKY MOUNTAIN REGION FRIDAY AND SATURDAY. BASED ON THE FORECAST TRACK OF THIS SYSTEM... ACCUMULATING SNOW IS EXPECTED OVER THE MOUNTAINS OF SOUTHEAST WYOMING ABOVE 9000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-301000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1105 AM MDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG AND DRIZZLE ARE EXPECTED TO REDEVELOP TONIGHT WITH VISIBILITIES AS LOW AS A MILE AT TIMES. ISOLATED EVENING THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 440 PM MDT TUE SEP 29 2015 WYZ106-115>117-292330- SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- LARAMIE VALLEY WY- 440 PM MDT TUE SEP 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE... SOUTHWESTERN PLATTE AND EAST CENTRAL ALBANY COUNTIES UNTIL 530 PM MDT... AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BALDY PEAK...OR 20 MILES NORTH OF LARAMIE...MOVING SOUTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HORSE CREEK...IRON MOUNTAIN AND BALDY PEAK. LAT...LON 4158 10564 4174 10554 4159 10499 4135 10515 TIME...MOT...LOC 2240Z 295DEG 29KT 4159 10545 MAZUR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 446 PM MDT TUE SEP 29 2015 WYZ101-103-107-292315- NORTH LARAMIE RANGE WY-CONVERSE COUNTY LOWER ELEVATIONS WY- EAST PLATTE COUNTY WY- 446 PM MDT TUE SEP 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...SOUTH CENTRAL CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 515 PM MDT... AT 446 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CURTIS GULCH CAMPGROUND...OR 18 MILES SOUTH OF DOUGLAS...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ESTERBROOK CAMPGROUND AND ESTERBROOK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4245 10572 4263 10566 4260 10512 4232 10522 TIME...MOT...LOC 2246Z 283DEG 28KT 4251 10552 MAZUR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 518 PM MDT TUE SEP 29 2015 WYZ116>118-292345- SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- CENTRAL LARAMIE COUNTY WY- 518 PM MDT TUE SEP 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 545 PM MDT... AT 518 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HORSE CREEK...OR 24 MILES NORTHWEST OF CHEYENNE...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HORSE CREEK...WHITAKER AND RANCHETTES. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 20 AND 35. LAT...LON 4142 10529 4158 10517 4143 10472 4120 10489 TIME...MOT...LOC 2318Z 300DEG 28KT 4142 10508 MAZUR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 536 PM MDT TUE SEP 29 2015 WYZ107-108-300000- GOSHEN COUNTY WY-EAST PLATTE COUNTY WY- 536 PM MDT TUE SEP 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 600 PM MDT... AT 535 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT LARAMIE NATIONAL HISTORIC SITE...OR 18 MILES WEST OF TORRINGTON...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LINGLE...FORT LARAMIE...FORT LARAMIE NATIONAL HISTORIC SITE AND HWY 85 AT DRY RAWHIDE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4198 10460 4214 10471 4237 10423 4213 10407 TIME...MOT...LOC 2335Z 243DEG 30KT 4211 10454 MAZUR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT TUE SEP 29 2015 WYZ106-107-118-300015- EAST PLATTE COUNTY WY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- CENTRAL LARAMIE COUNTY WY- 550 PM MDT TUE SEP 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 615 PM MDT... AT 549 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CHUGWATER...OR 16 MILES SOUTH OF WHEATLAND... MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHUGWATER AND SLATER. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 50 AND 64. LAT...LON 4183 10512 4192 10498 4177 10469 4163 10491 TIME...MOT...LOC 2349Z 315DEG 23KT 4181 10497 MAZUR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
556 PM MDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 15 S WHEATLAND 41.83N 104.96W
09/29/2015 E0.25 INCH PLATTE WY TRAINED SPOTTER
&&
MAZURThe Cheyenne radar (KCYS), 116 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
1 hail. Local standard time, as filed.
Pea to quarter size hail was observed at Lingle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597461.